Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 65, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 21, 2020, 6:07 PM CDT for McLean County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 6:07 PM CDT (23:07 UTC)
- Expired
- Jun 21, 2020, 6:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McLean County, IL
The radar
The Lincoln radar (KILX), 69 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
509
WUUS53 KILX 212307
SVRILX
ILC113-212345-
/O.NEW.KILX.SV.W.0065.200621T2307Z-200621T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
607 PM CDT Sun Jun 21 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northeastern McLean County in central Illinois...
* Until 645 PM CDT.
* At 607 PM CDT, a severe thunderstorm was located near Lexington, or
14 miles northeast of Bloomington, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bloomington, Lexington, Colfax, Towanda, Cooksville and Pleasant
Hill.
This includes Interstate 55 between mile markers 172 and 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4065 8888 4068 8865 4049 8852 4049 8892
TIME...MOT...LOC 2307Z 352DEG 8KT 4060 8875
HAIL...1.00IN
WIND...60MPH
$$
372 follow-up statements
052
WWUS53 KILX 212331
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
631 PM CDT Sun Jun 21 2020
ILC113-212345-
/O.CON.KILX.SV.W.0065.000000T0000Z-200621T2345Z/
McLean-
631 PM CDT Sun Jun 21 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN MCLEAN COUNTY...
At 631 PM CDT, a severe thunderstorm was located over Colfax, or 15
miles southwest of Fairbury, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lexington, Colfax, Cooksville and Pleasant Hill.
This includes Interstate 55 near mile marker 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4068 8865 4049 8852 4049 8878 4066 8879
TIME...MOT...LOC 2331Z 316DEG 11KT 4055 8866
HAIL...1.00IN
WIND...60MPH
$$
37092
WWUS53 KILX 212345
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
645 PM CDT Sun Jun 21 2020
ILC113-212354-
/O.EXP.KILX.SV.W.0065.000000T0000Z-200621T2345Z/
McLean-
645 PM CDT Sun Jun 21 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCLEAN COUNTY
WILL EXPIRE AT 645 PM CDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 4068 8865 4049 8852 4049 8878 4066 8879
TIME...MOT...LOC 2344Z 352DEG 8KT 4053 8866
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:30 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 21, 2:30 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 230 PM CDT Sun Jun 21 2020 .SYNOPSIS... Issued at 230 PM CDT Sun Jun 21 2020 An upper level disturbance will bring isolated thunderstorms through early this evening. A cold front will approach the region Monday and bring widespread showers and storms Monday afternoon into Tuesday. Cooler temperatures can be expected midweek behind the front. && .SHORT TERM...(This evening through Monday) ISSUED AT 230 PM CDT Sun Jun 21 2020 Isolated thunderstorms will diminish early this evening as a combination of short-wave ridging and the loss of solar heating inhibit further development. Earlier cloud cover has kept an area of more stable air across central and eastern forecast area. Current activity is occurring along the gradient between the more unstable air to the west and the air impacted by a delay in clearing. Next weather system approaches for Monday in the form of a shortwave currently over the northern high plains. the wave is expected to intensify as it digs into the upper trough in place across the Midwest. An associated cold front will push into the state Monday afternoon. The trend with this system has been slower which may allow some additional solar heating prior to the onset of overcast and precipitation. This should lead to additional instability and although shear remains marginal, pulse storms in the warm sector ahead of the front may be strong. && .LONG TERM...(Monday night through Sunday) ISSUED AT 230 PM CDT Sun Jun 21 2020 Position of cut-off low expected to be over Ontario Midweek continues to be the wildcard in the forecast beyond Monday's system. Occasional vorticity lobes rotating around it and pools of colder mid-level temperatures associated with them should skirt the area through at least Wednesday. Although most of the activity will likely stay north of us. Lapse rates may become steep enough north of I-74 for some afternoon/early evening convection. later shifts will need to monitor this closely. The low is finally expected to get picked up by the northern stream toward Thursday as the next wave approaches Illinois toward the end of the week. Still too early to focus on potential for severe weather with this wave. Once the wave gets by the global models are in reasonable agreement in increasing heights and climbing 850 temps back to above 15C for the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1220 PM CDT Sun Jun 21 2020 Ceilings have been slow to come up today as cirris has inhibited heating somewhat. An extremely moist boundary layer only needs a small amount of insolation to develop cumulus and isolated thunderstorms. As the afternoon continues, drier air evident at the 12z KDVN sounding will continue to advect into Illinois above 800mb which should keep convection isolated and disorganized. Will handle with VCTS for now at the terminals from I-55 and east into early evening. If a focus becomes clearer admendments will be made to indicate a higher chance. Next system will approach the terminals Monday morning. Trend has been to slow the shortwave associated with this sytem and will only mention VCTS in the western terminals toward the end of this issuance valid time. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Barker SHORT TERM...Barker LONG TERM...Barker AVIATION...Barker
Hazardous weather outlook, Jun 21, 3:38 PM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 338 PM CDT Sun Jun 21 2020 ILZ027-036-040-041-047-049-050-221200- Cass-Fulton-Knox-Mason-Morgan-Schuyler-Scott- 338 PM CDT Sun Jun 21 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible this afternoon into this evening. Some of the storms may be capable of strong winds and hail, along with very heavy rainfall. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Another round of thunderstorms is expected Monday. Some of the storms during the afternoon and evening will be capable of strong winds and hail. Periodic thunderstorms are possible Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ028>031-037-038-042>044-048-051>053-221200- Christian-De Witt-Logan-Macon-Marshall-McLean-Menard-Peoria-Piatt- Sangamon-Stark-Tazewell-Woodford- 338 PM CDT Sun Jun 21 2020 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible this afternoon. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Another round of thunderstorms is expected Monday. Some of the storms during the afternoon and evening will be capable of strong winds and hail. Periodic thunderstorms are possible Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ045-046-054>057-061>063-066>068-071>073-221200- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Richland-Shelby-Vermilion- 338 PM CDT Sun Jun 21 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will be possible today through this evening. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Another round of thunderstorms is expected Monday. Some of the storms during the afternoon and evening will be capable of strong winds and hail. Periodic thunderstorms are possible Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barker
In the hours before
Special weather statement, Jun 21, 4:41 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Lincoln IL
441 PM CDT Sun Jun 21 2020
ILZ028-030-212215-
Marshall-Stark-
441 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL AND STARK
COUNTIES UNTIL 515 PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm over
Castleton, or 12 miles southeast of Kewanee, moving east at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Wyoming, Toulon, Osceola, Bradford, Elmira, Castleton, Camp Grove and
Hopewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4115 8964 4115 8947 4098 8946 4099 8987
4123 8986 4124 8964
TIME...MOT...LOC 2141Z 268DEG 14KT 4112 8974
37Special weather statement, Jun 21, 4:48 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Lincoln IL
448 PM CDT Sun Jun 21 2020
ILZ038-212215-
McLean-
448 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCLEAN COUNTY UNTIL
515 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chenoa, or 7 miles west of Fairbury, moving east at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Chenoa and Weston.
This includes Interstate 55 between mile markers 184 and 187.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4069 8858 4068 8859 4070 8878 4076 8876
4076 8859 4075 8858
TIME...MOT...LOC 2148Z 285DEG 13KT 4075 8865
37Special weather statement, Jun 21, 5:24 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Lincoln IL
524 PM CDT Sun Jun 21 2020
ILZ030-212300-
Marshall-
524 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY UNTIL 600 PM
CDT...
At 523 PM CDT, Doppler radar was tracking a strong thunderstorm over
Henry, or near Lacon, moving east at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lacon, Henry, Toluca, Wenona, Sparland, Varna, La Rose, Lake
Wildwood, Marshall-Putnam County Fairgrounds, Pattonsburg and
Marshall County Airport.
This includes Interstate 39 between mile markers 29 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4115 8933 4112 8933 4111 8934 4111 8936
4110 8935 4110 8905 4109 8904 4093 8905
4093 8944 4115 8945
TIME...MOT...LOC 2223Z 271DEG 18KT 4108 8936
37Special weather statement, Jun 21, 5:42 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Lincoln IL
542 PM CDT Sun Jun 21 2020
ILZ031-038-212315-
Woodford-McLean-
542 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WOODFORD AND
NORTHEASTERN MCLEAN COUNTIES UNTIL 615 PM CDT...
At 542 PM CDT, Doppler radar was tracking a strong thunderstorm near
El Paso, or 17 miles east of Eureka. This storm was nearly
stationary.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
El Paso, Minonk, Chenoa, Gridley, Panola and Weston.
This includes the following highways...
Interstate 39 between mile markers 12 and 26.
Interstate 55 between mile markers 181 and 186.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4089 8893 4075 8893 4075 8862 4065 8858
4069 8912 4090 8907
TIME...MOT...LOC 2242Z 338DEG 4KT 4079 8896
37Special weather statement, Jun 21, 6:04 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Lincoln IL 604 PM CDT Sun Jun 21 2020 ILZ038-212330- McLean- 604 PM CDT Sun Jun 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCLEAN COUNTY UNTIL 630 PM CDT... At 604 PM CDT, Doppler radar was tracking a strong thunderstorm over Lexington, or 14 miles northeast of Bloomington, moving south at 10 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lexington, Colfax, Cooksville, Pleasant Hill, Arrowsmith, Ellsworth and Holder. This includes Interstate 55 between mile markers 172 and 181. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4067 8888 4069 8865 4046 8855 4043 8890 TIME...MOT...LOC 2304Z 352DEG 8KT 4061 8876 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:39 PM CDT | Flash Flood Warning | ILX | Schuyler | 3 hr |
| Jun 21, 4:41 PM CDT | Special Weather Statement | ILX | Stark | 34 min |
| Jun 21, 4:48 PM CDT | Special Weather Statement | ILX | Livingston | 27 min |
| Jun 21, 5:24 PM CDT | Special Weather Statement | ILX | Marshall | 36 min |
| Jun 21, 5:42 PM CDT | Special Weather Statement | ILX | Livingston | 33 min |
| Jun 21, 6:04 PM CDT | Special Weather Statement | ILX | McLean | 26 min |
| Jun 21, 6:28 PM CDT | Flash Flood Warning | ILX | Woodford | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.